Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 147, NWS Nashville, TN

June 26, 2005Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2005, 3:58 PM CDT for Montgomery County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2005, 3:58 PM CDT (20:58 UTC)
Expired
Jun 26, 2005, 4:30 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Montgomery County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 262059
SVROHX
TNC125-262130-
/O.NEW.KOHX.SV.W.0147.050626T2058Z-050626T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MONTGOMERY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CLARKSVILLE

* UNTIL 430 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
  CLARKSVILLE...OR ABOUT NEAR OAK GROVE...AND MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN MONTGOMERY COUNTY AT 410 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3657 8730 3674 8738 3663 8760 3646 8755

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:10 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 26, 2:10 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT SUN JUN 26 2005

.DISCUSSION...
LONG WAVE RIDGE MAINTAINS ITS POSITION OVER THE EASTERN US AND
ATLANTIC COAST...BUT GETS FLATTENED SOMEWHAT DURING THE LATTER HALF
OF THE WEEK BY A STRONG SHORT WAVE THAT TRAVERSES THE GREAT PLAINS
AND GREAT LAKES ON WED-FRI. IN THE MEANTIME OUR BROAD UPPER LOW
CENTERED OVER THE GULF COAST IS EXPECTED TO MEANDER WWD THROUGH
MONDAY AND THEN BACK EWD TUE-FRI...GRADUALLY LOSING DEFINITION.

PRETTY MUCH BORING SUMMERTIME PATTERN WITH DIURNAL CONVECTIVE TRENDS
UNDER LIGHT MOIST SOUTHERLY FLOW. HOWEVER...AS THE AFOREMENTIONED
SHORTWAVE PASSES BY TO THE NORTH...THE GFS IS ADVERTISING A WEAK
FRONT BRINGING A BIT OF DRIER AIR INTO THE AREA BY NEXT THU NIGHT.
THIS IS DEPICTED MORE CLEARLY IN THE GFS LI PATTERN...WITH LIS
DROPPING FROM THE -4 TO -6 RANGE ON THU PM TO 0 TO +2 ON FRI PM.
HOWEVER...THE MIDSTATE IS ON THE EDGE OF THIS TREND AND A SLIGHT
SHIFT IN THE UPPER PATTERNS MIGHT KEEP THIS DRY AIR BOTTLED UP IN
THE GREAT LAKES STATES.

MOS POPS/TEMPS LOOK VERY REASONABLE AND TYPICAL OF EARLY SUMMER
WITH NO SIGNIFICANT DISAGREEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    69  86  70  88 /  20  40  20  40
CLARKSVILLE  69  88  70  87 /  20  40  20  40
CROSSVILLE   64  81  65  81 /  20  50  30  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JLM

In the hours before

Special weather statement, Jun 26, 3:14 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CDT SUN JUN 26 2005

TNZ006-262045-
MONTGOMERY-
314 PM CDT SUN JUN 26 2005

...STRONG THUNDERSTORM MOVING WEST ACROSS NORTHERN MONTGOMERY
COUNTY...

THROUGH 345 PM...A STRONG THUNDERSTORM WILL MOVE WEST ACROSS
NORTHERN MONTGOMERY COUNTY. HAIL UP THE SIZE OF DIMES AND WIND GUSTS
TO 40 MPH WILL BE POSSIBLE.

21
Local storm report, Jun 26, 3:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
352 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     5 NE CLARKSVILLE        36.61N 87.28W
06/26/2005                   MONTGOMERY         TN   TRAINED SPOTTER

            TREE DOWN ACROSS I-24 AT MILE MARKER 4

&&

JCOHEN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:34 PM CDTSevere Thunderstorm WarningOHXMontgomery26 min
Jun 26, 4:38 PM CDTSevere Thunderstorm WarningOHXHouston37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.